Alert archive / Iowa / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 44, NWS Quad Cities, IA

July 14, 2021Jo Daviess County, Illinois; Dubuque County, Jackson County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 14, 2021, 12:35 PM CDT for Jo Daviess County, Illinois; Dubuque County, Jackson County, Iowa. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2021, 12:35 PM CDT (17:35 UTC)
Expired
Jul 14, 2021, 1:15 PM CDT
In force
40 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dubuque County, IA, Jackson County, IA, Jo Daviess County, IL

The radar

The Quad Cities radar (KDVN), 85 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 8:54 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
573 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

965 
WUUS53 KDVN 141735
SVRDVN
ILC085-IAC061-097-141815-
/O.NEW.KDVN.SV.W.0044.210714T1735Z-210714T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
1235 PM CDT Wed Jul 14 2021

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Jo Daviess County in northwestern Illinois...
  Northeastern Jackson County in east central Iowa...
  East central Dubuque County in northeastern Iowa...

* Until 115 PM CDT.

* At 1235 PM CDT, a severe thunderstorm was located over Galena,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Council Hill around 1245 PM CDT.
  Scales Mound around 1255 PM CDT.

Other locations in the path of this severe thunderstorm include
Woodbine, Schapville, Apple River, Stockton, Warren and Nora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4220 8993 4219 9059 4251 9059 4251 8993
TIME...MOT...LOC 1735Z 265DEG 33KT 4243 9048 

HAIL...1.00IN
WIND...60MPH
 
$$

DC
4 follow-up statements
080 
WWUS53 KDVN 141744
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1244 PM CDT Wed Jul 14 2021

ILC085-IAC061-097-141815-
/O.CON.KDVN.SV.W.0044.000000T0000Z-210714T1815Z/
Jo Daviess IL-Jackson IA-Dubuque IA-
1244 PM CDT Wed Jul 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR JO DAVIESS...NORTHEASTERN JACKSON AND EAST CENTRAL DUBUQUE
COUNTIES...

At 1243 PM CDT, a severe thunderstorm was located near Galena, moving
east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Scales Mound and Schapville around 1255 PM CDT.

Other locations in the path of this severe thunderstorm include
Woodbine, Apple River, Stockton, Warren and Nora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4220 8993 4219 9059 4251 9059 4251 8993
TIME...MOT...LOC 1743Z 265DEG 33KT 4244 9037 

HAIL...1.00IN
WIND...60MPH
 
$$

DC
950 
WWUS53 KDVN 141754
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1254 PM CDT Wed Jul 14 2021

ILC085-IAC061-097-141815-
/O.CON.KDVN.SV.W.0044.000000T0000Z-210714T1815Z/
Jo Daviess IL-Jackson IA-Dubuque IA-
1254 PM CDT Wed Jul 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR JO DAVIESS...NORTHEASTERN JACKSON AND EAST CENTRAL DUBUQUE
COUNTIES...

At 1253 PM CDT, a severe thunderstorm was located over Scales Mound,
or 9 miles east of Galena, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Woodbine around 100 PM CDT.

Other locations in the path of this severe thunderstorm include Apple
River, Stockton, Warren and Nora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4220 8993 4219 9059 4251 9059 4251 8993
TIME...MOT...LOC 1753Z 265DEG 33KT 4244 9025 

HAIL...1.00IN
WIND...60MPH
 
$$

DC
397 
WWUS53 KDVN 141803
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
103 PM CDT Wed Jul 14 2021

IAC061-141812-
/O.CAN.KDVN.SV.W.0044.000000T0000Z-210714T1815Z/
Dubuque IA-
103 PM CDT Wed Jul 14 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUBUQUE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4220 8993 4222 9047 4250 9047 4251 8993
TIME...MOT...LOC 1802Z 265DEG 33KT 4245 9014 

$$

ILC085-IAC097-141815-
/O.CON.KDVN.SV.W.0044.000000T0000Z-210714T1815Z/
Jo Daviess IL-Jackson IA-
103 PM CDT Wed Jul 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR JO DAVIESS AND NORTH CENTRAL JACKSON COUNTIES...

At 102 PM CDT, a severe thunderstorm was located near Apple River, or
15 miles east of Galena, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
  Stockton, Warren and Nora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4220 8993 4222 9047 4250 9047 4251 8993
TIME...MOT...LOC 1802Z 265DEG 33KT 4245 9014 

HAIL...1.00IN
WIND...60MPH
 
$$

DC
443 
WWUS53 KDVN 141810
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
110 PM CDT Wed Jul 14 2021

IAC097-ILC085-141820-
/O.EXP.KDVN.SV.W.0044.000000T0000Z-210714T1815Z/
Jo Daviess IL-Jackson IA-
110 PM CDT Wed Jul 14 2021

...THE SEVERE THUNDERSTORM WARNING FOR JO DAVIESS AND NORTH CENTRAL
JACKSON COUNTIES WILL EXPIRE AT 115 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 4220 8993 4222 9047 4250 9047 4251 8993
TIME...MOT...LOC 1810Z 265DEG 33KT 4245 9009 

$$

DC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:21 PM CDT, 14 minutes earlier.

Area forecast discussion, Jul 14, 12:21 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1221 PM CDT Wed Jul 14 2021

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 210 AM CDT Wed Jul 14 2021

All was quiet across eastern Iowa, northwest Illinois and far
northeast Missouri early this morning. Other than an isolated rain
shower over northwest Illinois, skies were largely clear to partly
cloudy thanks to a weak ridge of high pressure overhead.
Temperatures were warm thanks to renewed southerly flow, with
temperatures as of this hour in the upper 60s to low 70s area wide.

Off to the west, showers and storms were ongoing from South Dakota
to Nebraska; fueled by a strong LLJ and shortwave centered over
southeast Montana. Hints of a developing surface low were apparent
on MSAS pressure fall maps across northeast Colorado. These features
will all come together and impact our weather heading into the short
term period.

&&

.SHORT TERM...(Today through Thursday)
ISSUED AT 210 AM CDT Wed Jul 14 2021

[Key Messages]

*Threat for severe thunderstorms today and Thursday as cold front
and shortwave slowly move through the area

*All severe hazards possible including torrential rainfall
which could produce flash flooding

[Discussion]

A busy short term period is expected across all of eastern Iowa,
northwest Illinois, and far northeast Missouri. Showers and storms
currently in place from South Dakota to Nebraska will work their way
east, eventually finding their way to northeast Iowa, southeast
Minnesota and southwest Wisconsin. These should be elevated for the
majority of the duration as they feed off off a fairly potent and
moisture filled eastward moving 30-40 kt LLJ.

These storms are progged by the CAMs to reach that area during the
midday hours (11am-2pm), and should have decent coverage to them as
the LLJ is forecast to not lose too much strength despite the
increasing daytime heating. Storms are likely to impact areas mainly
along and north of the Hwy 20 corridor before eventually moving out
of the area by the mid-afternoon. These could become strong as they
move into an area untapped with some heating and become surface
based, but this threat is likely to remain more into southwest
Wisconsin. This activity should leave an outflow boundary behind
across the area, which will be the focus for additional storm
development during the late afternoon and evening.

While clouds are expected to increase across the area thanks to the
morning convection, they should not pose much of a hindrance to
afternoon/evening development. This is due to the approaching
shortwave in northwest flow aloft, with some pockets of CVA due to
move into the area during this time frame. Forecast soundings show
mid-level lapse rates steepening in response to the approaching
shortwave, and when combined with added convergence from the remnant
outflow boundary, approaching surface front and deepening surface
low moving into Iowa this should be enough to induce late afternoon-
evening storm development.

Think where that outflow boundary sets up will be crucial to where
severe weather is most favored across our area. As is typical in
most of these situations, CAMs are not in good agreement on
placement of the late afternoon/evening formation in the latest runs
due to disagreements on handling of the morning MCS activity. But
there are a couple of potential scenarios:

1) There is a signal in some CAMs that the outflow boundary sets up
around the Hwy 20 to Hwy 30 corridor, in a zone that will be
relatively uninterrupted by morning storms. If this were to hold,
potential would be there w/ the increased convergence of discrete
storms to start (latest runs of the HRRR showing this potential).
Surface instability forecast to climb into 2000-3000 J/kg range with
increasing shear due to the approaching shortwave and LLJ would
favor all severe hazards to start. Eventually, developing storms
would merge and pose more of a damaging wind and torrential rain
threat into the evening hours as cold pool processes take over.

2) With the deepening low pressure to our west, there is an added
option that the leftover outflow boundary gets shunted back north by
strengthening southerly flow near to or just north of the Hwy 20
corridor. This would favor more discrete storms and the favored
tornado/hail threat back into northern and northeast Iowa, with our
area more likely to be impacted by damaging winds and torrential
rain during the late evening. This is the scenario I'm leaning
more towards with this package.

Therefore, much of today's severe threat is deeply tied to the
mesoscale and will likely undergo more changes as the morning
progresses. As of early this morning, the Storm Prediction Center
maintains a Level 3 (enhanced risk) for severe thunderstorms
generally along and north of Hwy 30, with a Level 2 (slight risk)
north of a line from Sigourney IA to Dixon IL.

Eventually, the severe threat should wane overnight as precip
transitions into a more typical MCS setup for the area. Activity
should focus more on the convergence zone of the LLJ and southward
moving cold front, which is forecast to reach the northwest CWA
during the early morning Thursday. The threat will then turn to
torrential rain, as the added convergence of the LLJ/front a
moisture filled PWAT feed from the south focus on the area.

There is good news and bad news. The good news, is that area FINALLY
gets some needed rain. However, it's going to be falling all at once
and quickly, given the deep warm cloud depths and high amount of
moisture. Because the soil is hard and not as permeable due to the
drought conditions, there is likely to be more runoff than not,
making for a higher potential for flash flooding concerns. This is
reflected well in the WPC excessive rainfall outlook, which paints
areas north of I-80 in a Level 2 (slight risk). Given CAM
uncertainty of where the favored convergence zone sets up, decided
against a flash flood watch for the level 2 area at this time.
However, this will be further analyzed later.

Thursday is likely to be a raw day for most of us as the cold front
slowly moves through the area. The persistent LLJ will add
convergence along the front, meaning POPs are going to remain at
"likely" or higher for most of us during the day. Late in the
afternoon, there is potential for a new round of strong and severe
storms, with a focus on I-80 south. The Storm Prediction Center
maintains a Level 1 (marginal risk) for this area in their Day 2
outlook. This will need to be watched closely, as the stronger lift
with the shortwave and jet equatorial entrance region will be
overhead and will work with the front. Debris from earlier activity
is the main thorn in this potential as it could hinder some
development, but think the added lift could fire activity
regardless. All severe hazards will be in play, especially potential
for flash flooding given this area has been hit pretty hard w/
rain in recent weeks.

.LONG TERM...(Thursday Night through Tuesday)
ISSUED AT 210 AM CDT Wed Jul 14 2021

Key messages:

1. Change in pattern to a more quiet weather period.
2. Temperatures in the 80s return for the weekend.

Discussion:

Largescale ridging is forecast to move into the area at the beginning
of the period.  This ridging is forecast to last through the period,
bringer quieter weather with it.  Guidance has one of the NW flow
waves become cutoff south of the area.  This cutoff low may lead to
chances for pops just south of the area.  The placement of this low
could change and with it our chance for precip in the extended.

Friday looks the 'best' day for precip in the extended with the cold
front just south of the area.  While we will be north of the surface
front, a NW flow wave along with the left entrance region of the jet
could be enough for some showers across the area.  QPF looks like
and should not be all that impactful across the area.

From a sensible weather aspect, temperatures are forecast to be in
the 80s with current blend Tds just below 70.  With the corn, these
Tds may be too low.  Summer heat and humidity look to be the main
story next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
ISSUED AT 1214 PM CDT Wed Jul 14 2021

Showers and thunderstorms are ongoing as of 18Z, impacting near
DBQ and MLI. These will continue through 20Z, with a break until
this evening. These storms are bringing along MVFR conditions,
with IFR in some of the heavier storms. Also, some of the storms
this evening can lead to gusts up to 50 KTs and hail. Winds will
stay from the south through tonight and tomorrow morning, with
gust upwards to 20-25 KTs. Again tomorrow, widespread showers and
storms are expected.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Speck
SHORT TERM...Speck
LONG TERM...Gibbs
AVIATION...Gunkel
Hazardous weather outlook, Jul 14, 3:03 AM CDT, 9 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
303 AM CDT Wed Jul 14 2021

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-150815-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
303 AM CDT Wed Jul 14 2021

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

The Storm Prediction Center has an enhanced risk for severe
thunderstorms along and north of a Freeport, Illinois to Belle
Plaine, Iowa line. There is a slight risk as far south as a
Mendota, Illinois to Ottumwa, Iowa line.

Super cells and organized bowing segments are likely ahead of a
slow moving cold front, especially in the afternoon and evening.
The main threats will be damaging winds, large hail and isolated
tornadoes. There is the potential for flash flooding especially
where slow moving thunderstorms move repeatedly over the same
areas.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Thursday, there is a marginal risk for severe storms south of a
Rockford, Illinois to Bloomfield, Iowa line. The main threats will
be strong winds and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today and tonight.

In the hours before

Special weather statement, Jul 14, 10:02 AM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1002 AM CDT Wed Jul 14 2021

IAC011-019-087-095-101-103-107-113-177-183-141530-
Henry-Van
Buren-Buchanan-Keokuk-Johnson-Benton-Washington-Jefferson-Linn-Iowa-
1002 AM CDT Wed Jul 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HENRY...
NORTHERN VAN BUREN...WESTERN BUCHANAN...EASTERN KEOKUK...WESTERN
JOHNSON...BENTON...WESTERN WASHINGTON...JEFFERSON...WESTERN LINN AND
IOWA COUNTIES UNTIL 1030 AM CDT...

At 1002 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Tripoli to near Libertyville.
Movement was northeast at 30 mph.

Wind gusts of 50 to 55 mph and penny size hail are possible with
these storms.

Locations impacted include...
Fairfield, Washington, Independence, Vinton, Marengo, Sigourney,
Williamsburg, Belle Plaine, Jesup, Fairfax, Atkins, Walford, Urbana,
Wellman, Dysart, Fairbank, North English, Palo, Shellsburg and
Newhall.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 207 and 233.
 Interstate 380 between mile markers 38 and 55.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

LAT...LON 4090 9164 4081 9215 4116 9218 4116 9220
      4188 9230 4229 9230 4230 9206 4264 9208
      4264 9187
TIME...MOT...LOC 1502Z 247DEG 25KT 4281 9236 4091 9209

DC
Special weather statement, Jul 14, 10:28 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1028 AM CDT Wed Jul 14 2021

IAC011-019-087-095-101-103-107-113-177-183-141600-
Henry-Van
Buren-Buchanan-Keokuk-Johnson-Benton-Washington-Jefferson-Linn-Iowa-
1028 AM CDT Wed Jul 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HENRY...
NORTHEASTERN VAN BUREN...BUCHANAN...EASTERN KEOKUK...WESTERN
JOHNSON...BENTON...WASHINGTON...JEFFERSON...WESTERN LINN AND EASTERN
IOWA COUNTIES UNTIL 1100 AM CDT...

At 1027 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Fairbank to near Fairfield. Movement
was northeast at 25 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Cedar Rapids, Iowa City, Fairfield, Mount Pleasant, Washington,
Independence, Vinton, Marengo, Marion, Coralville, North Liberty,
Hiawatha, Robins, Williamsburg, Jesup, Center Point, Kalona, Fairfax,
Tiffin and Atkins.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 217 and 241.
 Interstate 380 between mile markers 1 and 55.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4091 9151 4085 9199 4230 9214 4230 9206
      4264 9208 4264 9168
TIME...MOT...LOC 1527Z 250DEG 22KT 4261 9211 4095 9194

DC
Special weather statement, Jul 14, 10:58 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1058 AM CDT Wed Jul 14 2021

IAC019-031-055-087-101-103-105-113-115-139-183-141630-
Henry-Louisa-Buchanan-Cedar-Johnson-Washington-Jones-Delaware-
Muscatine-Jefferson-Linn-
1058 AM CDT Wed Jul 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN HENRY...
WESTERN LOUISA...EASTERN BUCHANAN...WESTERN CEDAR...JOHNSON...EASTERN
WASHINGTON...WESTERN JONES...DELAWARE...WESTERN MUSCATINE...
NORTHEASTERN JEFFERSON AND LINN COUNTIES UNTIL 1130 AM CDT...

At 1057 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Aurora to near Wayland. Movement was east
at 30 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Cedar Rapids, Iowa City, Washington, Anamosa, Manchester, West
Branch, Columbus Junction, Mechanicsville, Marion, Coralville, North
Liberty, Hiawatha, Mount Vernon, West Liberty, Robins, Kalona,
Lisbon, Solon, Tiffin and Ely.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 234 and 261.
 Interstate 380 between mile markers 1 and 34.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
northeastern Iowa.

LAT...LON 4108 9122 4108 9137 4106 9137 4101 9174
      4264 9176 4265 9123
TIME...MOT...LOC 1557Z 249DEG 26KT 4260 9170 4111 9169

DC
Local storm report, Jul 14, 11:08 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1108 AM CDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     HAIL             2 NNE CEDAR RAPIDS      42.00N 91.66W
07/14/2021  M0.70 INCH       LINN               IA   TRAINED SPOTTER

            VERY HEAVY RAIN TOO.

&&
Special weather statement, Jul 14, 11:31 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1131 AM CDT Wed Jul 14 2021

ILC085-IAC031-045-055-061-097-105-163-141700-
Jo Daviess-Jackson-Cedar-Scott-Dubuque-Jones-Delaware-Clinton-
1131 AM CDT Wed Jul 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN JO
DAVIESS...JACKSON...EASTERN CEDAR...NORTHWESTERN SCOTT...DUBUQUE...
JONES...EASTERN DELAWARE AND WESTERN CLINTON COUNTIES UNTIL NOON
CDT...

At 1131 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Colesburg to near Tipton. Movement was
east at 45 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Davenport, Dubuque, Bettendorf, Maquoketa, Tipton, Stanwood,
Eldridge, DeWitt, Asbury, Dyersville, Monticello, Cascade, Epworth,
East Dubuque, Walcott, Farley, Peosta, Long Grove, Lowden and
Wheatland.

This includes the following highways...
 Interstate 74 in Iowa near mile marker 1.
 Interstate 80 in Iowa between mile markers 263 and 300.
 Interstate 280 near mile marker 1.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
northeastern Iowa.

LAT...LON 4265 9077 4263 9070 4254 9064 4251 9064
      4251 9046 4157 9047 4164 9119 4265 9120
      4265 9090 4268 9090
TIME...MOT...LOC 1631Z 263DEG 38KT 4261 9121 4180 9115

DC
Special weather statement, Jul 14, 12:15 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1215 PM CDT Wed Jul 14 2021

ILC085-IAC045-061-097-105-141745-
Jo Daviess-Jackson-Dubuque-Jones-Clinton-
1215 PM CDT Wed Jul 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN JO DAVIESS...
JACKSON...DUBUQUE...NORTHEASTERN JONES AND NORTHERN CLINTON COUNTIES
UNTIL 1245 PM CDT...

At 1214 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Balltown to near Lost Nation.
Movement was east at 30 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Dubuque, Clinton, Maquoketa, Galena, Asbury, Bellevue, Epworth, East
Dubuque, Peosta, Preston, Delmar, Lost Nation, Andrew, Charlotte, La
Motte, Menominee, Rickardsville, Sherrill, Welton and Monmouth.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4265 9074 4263 9070 4259 9069 4254 9064
      4251 9064 4251 9040 4184 9030 4184 9085
      4265 9098 4265 9090 4268 9090
TIME...MOT...LOC 1714Z 259DEG 25KT 4266 9091 4193 9079

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 11:40 AM CDTSevere Thunderstorm WarningDVNJo Daviess35 min
Jul 14, 1:07 PM CDTSpecial Weather StatementDVNRock Island38 min
Jul 14, 1:13 PM CDTSpecial Weather StatementDVNCarroll, Jo Daviess, Stephenson, Whiteside32 min
Jul 14, 1:47 PM CDTSpecial Weather StatementDVNWhiteside28 min
Jul 14, 2:03 PM CDTSpecial Weather StatementDVNStephenson42 min
Jul 14, 2:17 PM CDTSpecial Weather StatementDVNHenry, Whiteside28 min
Jul 14, 2:49 PM CDTSpecial Weather StatementDVNBureau41 min
Jul 14, 3:30 PM CDTSpecial Weather StatementDVNBureau45 min
Jul 14, 4:27 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam33 min
Jul 14, 5:38 AM CDTSpecial Weather StatementDVNBuchanan37 min
Jul 14, 9:32 AM CDTSpecial Weather StatementDVNKeokuk28 min
Jul 14, 10:02 AM CDTSpecial Weather StatementDVNBenton, Iowa, Jefferson, Keokuk, Washington28 min
Jul 14, 10:28 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Henry, Iowa, Jefferson, Johnson and 1 more32 min
Jul 14, 10:58 AM CDTSpecial Weather StatementDVNDelaware, Johnson, Linn, Louisa, Washington32 min
Jul 14, 11:31 AM CDTSpecial Weather StatementDVNCedar, Clinton, Dubuque, Jackson, Jones, Scott29 min
Jul 14, 12:15 PM CDTSpecial Weather StatementDVNClinton, Dubuque, Jackson30 min
Jul 14, 6:04 PM CDTSevere Thunderstorm WarningDVNBuchanan41 min
Jul 14, 6:25 PM CDTTornado WarningDVNBuchanan50 min
Jul 14, 6:32 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan43 min
Jul 14, 6:56 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware49 min
Jul 14, 6:58 PM CDTTornado WarningDVNBenton47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2021Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.